Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

August 8, 2021Mississippi County, Arkansas

NWS Memphis, TN issued this special weather statement at Aug 8, 2021, 3:11 PM CDT for Mississippi County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2021, 3:11 PM CDT (20:11 UTC)
Expired
Aug 8, 2021, 3:45 PM CDT
In force
34 min
Issued by
NWS Memphis, TN
Hail
0.25 in
Wind
40
Spout
Possible

County Mississippi County, AR

The radar

The Memphis radar (KNQA), 75 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1001 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1001 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

646 
WWUS84 KMEG 082011
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
311 PM CDT Sun Aug 8 2021
 
ARZ018-026-028-MOZ113-082045-
Greene AR-Craighead AR-Mississippi AR-Dunklin MO-
311 PM CDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of south central
Greene, northeastern Craighead, northwestern Mississippi and
southwestern Dunklin Counties through 345 PM CDT...

At 311 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Monette, moving east at 15 mph.

HAZARD...Landspouts, winds in excess of 40 mph, and pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds 
         could knock down tree limbs and blow around unsecured 
         objects.

Locations impacted include...
Manila, Lake City, Leachville, Monette, Cardwell, Hornersville,
Arbyrd, Black Oak, Jolliff Store, Happy Corners, Delfore, Vail,
Macey, Schug, Big Lake, Carmi, Whisp, Buckeye, Lester and Arkmo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3579 9049 3597 9055 3611 9014 3585 9005
TIME...MOT...LOC 2011Z 253DEG 15KT 3591 9043 

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

SJM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 8, 12:46 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Aug 8, 12:46 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1246 PM CDT Sun Aug 8 2021

.DISCUSSION...

Updated for aviation discussion

&&

PREV DISCUSSION... /issued 328 AM CDT Sun Aug 8 2021/

Current temperatures across the Midsouth range from the middle 60
near Paris, TN to the middle 70s near Memphis. Morning lows will
likely be the coolest temperatures we will see until this time
next week. Sunrise temperatures should be in the middle 60s to low
70s.

Expect fairly typical August conditions across the Midsouth today
through the upcoming work week featuring morning temperatures in
the middle 70s and highs in the middle 90s. Surface high pressure
and a broad ridge over the Southeastern US and Southern plains
will keep us warm and dry. No large scale organized precipitation
is expected, but showers and thunderstorms are possible each
afternoon. Showers/storms should diminish after sunset each day.
Moisture levels will creep up after today resulting in afternoon
heat indices between 105 and 109 for most of the Midsouth Monday
through at least Thursday.

Guidance has been pretty consistent bringing a cold front into the
area late in the work week or early in the weekend. The latest
guidance is a bit slower with the front, so we may see heat
indices near 105 again Friday. Hopefully we will see at least a
little relief from the heat next weekend.

30

&&

.AVIATION...

Isolated SHRAs/TSRAs expected this afternoon otrw VFR conds.
An upper trough pushing into the mid MS Valley will kick off
TSRAs across MO overnight. Some CAMs are pointing to the
possibility of this activity sliding south into the region
overnight so will need to watch. For now added a VCTS at
KJBR/KMKL late tonight. Depending on how that convection evolves
will impact how Monday unfolds. For now it looks like activity
will diminish early followed by a relatively quiet day. Winds will
be generally southerly and a bit gusty during the late morning and
afternoon hours across the Delta.

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Aug 8, 2:32 PM CDT, 39 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
232 PM CDT Sun Aug 8 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-092145-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
232 PM CDT Sun Aug 8 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

A few strong to severe storms with gusty winds are possible over
parts of Northeast Arkansas and the Missouri Bootheel.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A heat advisory is in effect for much of the Mid-South Monday and
will likely need to be extended through much of the week for
afternoon heat indices at or above 105 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

SJM

In the hours before

Special weather statement, Aug 8, 3:11 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
311 PM CDT Sun Aug 8 2021

ARZ018-026-028-MOZ113-082045-
Greene AR-Craighead AR-Mississippi AR-Dunklin MO-
311 PM CDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of south central
Greene, northeastern Craighead, northwestern Mississippi and
southwestern Dunklin Counties through 345 PM CDT...

At 311 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Monette, moving east at 15 mph.

HAZARD...Landspouts, winds in excess of 40 mph, and pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Manila, Lake City, Leachville, Monette, Cardwell, Hornersville,
Arbyrd, Black Oak, Jolliff Store, Happy Corners, Delfore, Vail,
Macey, Schug, Big Lake, Carmi, Whisp, Buckeye, Lester and Arkmo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3579 9049 3597 9055 3611 9014 3585 9005
TIME...MOT...LOC 2011Z 253DEG 15KT 3591 9043

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

SJM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 2:21 PM CDTHeat AdvisoryMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more4 days

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.